Program

14th September 2017 – 6th Annual St Vincent’s Precinct PostDoc Symposium

Registration          8-9 am

 

Session 1          9-10.30 am

9-9.15 am           Opening by Prof Anna DeFazio and PDDC co-chairs Dr Emily Edwards and Dr David Hermann

 

9.15-9.45 am     Oral Talks (2x15min)  Chair: Dr Brigid O’Gorman and Dr Nathan Zammit

9.15-9.30 am       Hongjun Shi. NAD deficiency causes multiple congenital malformations that are potentially preventable

                               by niacin supplementation.

9.30-9.45 am       Tim Peters. A general framework for evaluating cross-platform concordance in genomic studies.

 

9.45-10.30 am  Plenary: Dr Samantha Oakes introduced by Brad Timms (Garvan Research Foundation)

Morning Tea      10.30-11 am   

Session 2             11 am-12 pm

11am -12 pm     Flash Talks (6x5minutes)  Chair: Dr Gonzalo del Monte-Nieto and Dr Jeng Yie Chan

11-11.07 am        Rules of engagement for Flash Talks.  Dr Gonzalo del Monte-Nieto

11.07-11.14 am   Joanna Achinger-Kawecka. Chromosome conformation reveals the regulatory role of

                               three-dimensional epigenome remodelling in endocrine resistant breast cancer.

11.14-11.21 am   Beatriz Perez San Juan. Unravelling the clinical relevance of cell plasticity in breast cancer:

                               to be or not to be, that is the question?

11.21-11.28 am   Liz Caldon. Cdk activity is crucial for the onset of endocrine resistance in breast cancer,

                               and precedes clonal development.

11.28-11.35 am   Saskia Reibe-Pal. Investigating the efficacy of two novel treatment strategies on HCC

                               development in MUP-uPA mice.

11.25-11.42 am   Amy Nicks. Dynamic Expression of mRNAs-lncRNAs-miRNAs Regulates Cardiomyocyte

                               Maturation.

11.32-11.49 am   Amy Nguyen. Importance of patient involvement in mobile health app development.

Lunch: Poster Session      12-1.30 pm

Session 3             1.30-2.45 pm

1.30-2.45 pm     Oral Talks (5x15min)  Chair: Dr Marcia Munoz and Dr Nenad Bartonicek

1.30-1.45pm        Thi Thanh Vu. miR-10a inhibition sensitizes nucleophosmin 1-mutant acute myeloid leukaemia

                               cells to cytarabine.

1.45-2.00pm        Katherine Jackson. Human B cell response to acute Ebola virus infection.

2.00-2.15pm        Alvaro Gonzalez-Rajal. Cisplatin resistance in lung adenocarcinoma: a live-imaging approach.

2.15-2.30pm        Sally Eaton. Environmentally-induced epigenetic inheritance: mechanisms and mysteries.

2.30-2.45pm        Ruth Pidsley. Epigenetic hallmarks of the cancer microenvironment.

Afternoon tea     2.45-3.15 pm

Session 4             3.15-4.45 pm

3.15-3.45 pm     Oral Talks (2x15min)  Chair: Dr Simon Junankar and Dr Niall Byrne

3.15-3.30pm        Melinda Tursky. Preclinical testing of novel therapies for Down Syndrome acute

                               megakaryoblastic leukaemia.

3.30-3.45pm        Marit Hjorth. Skeletal muscle secretory proteins: a link between regular physical

                               activity and reduced breast cancer risk?

 

3.45-4.45 pm    Plenary: Dr Michael Bowen. Introduced by Dr Emily Edwards

Closing Remarks: PDDC Co-Chairs Dr Emily Edwards and Dr David Hermann
Drinks reception and awards      4.45 pm onwards

 


 

15th September 2017 – 25th St Vincent’s Campus Research Symposium

Registration      8-9 am

Session 1      8:45- 10:20 am

8:45-9 am          Opening: Prof Anna DeFazio

 

9:00-9:50 am     Oral Talks (5×10 min)  Chair: Dr. Christine Shiner

9:00-9:10 am       Martin Whitham. Quantitative proteomic analysis of the human extracellular vesicle

                               proteome reveals a novel mechanism for tissue cross-talk during exercise.

9:10-9:20 am       Joanne Reed. Single Cell Analysis of Self-reactive Rogue B-cell Clones in Autoimmune Disease.

9:20-9:30 am       Niall Byrne. RANKL-induced bone remodelling controls prostate cancer cell dormancy

                               in an ex vivo calvaria model.

9:30-9:40 am       Maria Findeisen. Generation and characterization of IC7 transgenic mice.

9:40-9:50 am       David Croucher. Heterogeneity in the single-cell signalling response underlies innate

                               chemoresistance in neuroblastoma.

 

9:50-10:20 am  Plenary: Prof Kathryn North (Murdoch Children’s Research Institute)

Morning Tea      10:20-11 am   

Session 2             11 am-12:30 pm

11:00-11:50 am Oral Talks (5x10min) Chair: Dr. Eva Novoa

11:00-11:10 pm   Gonzalo del Monte-Nieto. Extracellular Matrix Dynamics Reveals the Building Plan

                               for Cardiac Trabeculation.

11:10-11:20 pm   Jennifer Massey. Autologous haematopoietic stem cell transplantation (aHSCT) in

                               multiple sclerosis (MS) a phase II trial.

11:20-11:30 pm   Yanchuan Shi (Yan). Inhibition of Y1 receptor signaling improves islet transplant outcome.

11:30-11:40 pm   Madeleine Wheatley. Carfilzomib treatment targets both dormant and actively growing

                               cells whilst preventing myeloma induced bone loss.

11:40-11:50 pm   Inken G. Martin. A zebrafish model of a human titin-truncating mutation exhibits spontaneous

                               dilated cardiomyopathy and impaired tolerance to hemodynamic volume load.

 

11:50-12:30 am Fast Forward Session (12×3 min)  Chair: Dr. Thomas Cox

11:50-11:53 am   Mark Cowley. Translating cancer genomics to the clinic, for advanced childhood and rare adult

                               cancers

11:53-11:56 am   James Conway. Dual FLIM/PLIM imaging identifies hypoxic regions resistant to PI3K-pathway

                               targeted therapies in pancreatic cancer.

11:56-11:59 am   Julie Moreau. Gene-Environment interactions cause Congenital Heart Disease.

11:59-12:02 am   Thao Phuong Ho-Le. Genetic Profiling Predicts Bone Loss and Bone Mineral Density.

12:02-12:05 am   Kristen Perry. Live cell imaging approaches to quantify the effect of bisphosphonate on

                               macrophage morphology, polarisation and migration.

12:05-12:08 am   Thomas Steward. Results of a 10-year follow-up study of botulinum toxin A therapy for

                               primary axillary hyperhidrosis in Australia.

12:08-12:11 am   Simon Junankar. Establishing a DNA barcoding approach to track how the immune system

                               and immunotherapies regulate metastatic breast cancer growth at the clonal level.

12:11-12:14 am   Pietro Ridone. Human PIEZO1 membrane localization and gating kinetics are modulated by

                               cholesterol levels.

12:14-12:17 am   Kendelle Murphy. Transient tissue ‘priming’ via FAK inhibition to impair pancreatic ductal

                               adenocarcinoma (PDAC) progression and improve sensitivity to gemcitabine/Abraxane.

12:17-12:20 am   Ann-Kristin Altekoester. Discovery of NkxUS, a novel heart associated lncRNA.

12:20-12:23 am   Oliver Skinner. Increased IL-1β release in a model of mevalonate kinase deficiency is

                               NLRP3-dependent.

12:23-12:26 am   Katherine Tonks. Foot Clinic on a shoestring.

 

Lunch: Poster Session      12:30-2:10 pm   (Poster Marking 12.50-2.10 pm)
Session 3             2:10-3:50 pm

2:10-3:10 pm     Rising Stars (3×20 min)  Chair: Dr. Samantha Oakes

2:10-2:30 pm       Christine Shiner (AMR). Technology in rehabilitation – exploring novel ways to improve

                               patient safety, education and rehabilitation outcomes

2:30-2:50 pm       Eva Novoa (Garvan). Genome-wide in vivo mRNA structure dynamics identifies RNA

                               remodelers and functional elements during vertebrate embryogenesis.

2:50-3:10 pm       Alastair Stewart (Victor Chang). Cryo-EM studies of E. coli ATP synthase.

 

3:10-3:30 pm    Orals (2×10 min)  Chair: Dr. Alistair Stewart

3:10-3:20 pm        Kelly Coughlan. International nursing care translation: The Quality in Acute Stroke

                               Care (QASC) implementation program.

3:20-3:30 pm       Simeon Dale. Improving Triage, Treatment and Transfer of patients with stroke in

                               Emergency Departments: The T3 Trial.

 

3:30-4 pm    Plenary: Prof Doug Hilton (Walter and Eliza Hall Institute)

 

Break                 4-4:10 pm

 

Panel Discussion (Theme: Precision Medicine)     4:10-4:55 pm                     

Panel Chair:           Prof David Thomas

Panel members:   Prof Doug Hilton, Prof Kathryn North, Prof Don Chisholm, Prof John Mattick and Dr Mandy Ballinger

Closing Remarks      4:55-5:00 pm         
Cocktail Function     5:00-7:00 pm   Presented by Dr Renee Lim